Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 12, 2018, 8:06 PM CDT for Beaver County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 8:06 PM CDT (01:06 UTC)
- Expired
- Jun 12, 2018, 10:46 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3452 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 20.2
The text
As transmitted.
685
WGUS54 KAMA 130106
FFWAMA
OKC007-130400-
/O.NEW.KAMA.FF.W.0004.180613T0106Z-180613T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
806 PM CDT TUE JUN 12 2018
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Northern Beaver County in the Panhandle of Oklahoma...
* Until 1100 PM CDT
* At 806 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected.
* Some locations that will experience flooding include...
Forgan, Gate, Knowles and Mocane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3667 10000 3695 10091 3700 10092 3700 10000
$$
Schneider4 follow-up statements
295 WGUS74 KAMA 130122 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 822 PM CDT TUE JUN 12 2018 OKC007-130400- /O.CON.KAMA.FF.W.0004.000000T0000Z-180613T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Beaver OK- 822 PM CDT TUE JUN 12 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN BEAVER COUNTY... At 822 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. One to three inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Forgan, Gate, Knowles and Mocane. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3667 10000 3695 10091 3700 10092 3700 10000 $$ Schneider
012 WGUS74 KAMA 130159 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 859 PM CDT TUE JUN 12 2018 OKC007-130400- /O.CON.KAMA.FF.W.0004.000000T0000Z-180613T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Beaver OK- 859 PM CDT TUE JUN 12 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN BEAVER COUNTY... At 858 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. One to three inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Forgan, Gate, Knowles and Mocane. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3667 10000 3695 10091 3700 10092 3700 10000 $$ Schneider
657 WGUS74 KAMA 130221 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 921 PM CDT TUE JUN 12 2018 OKC007-130400- /O.CON.KAMA.FF.W.0004.000000T0000Z-180613T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Beaver OK- 921 PM CDT TUE JUN 12 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN BEAVER COUNTY... At 920 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Three to five inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Forgan, Gate, Knowles and Mocane. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3667 10000 3695 10091 3700 10092 3700 10000 $$ Schneider
335 WGUS74 KAMA 130346 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 1046 PM CDT TUE JUN 12 2018 OKC007-130355- /O.CAN.KAMA.FF.W.0004.000000T0000Z-180613T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Beaver OK- 1046 PM CDT TUE JUN 12 2018 ...THE FLASH FLOOD WARNING FOR NORTHERN BEAVER COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3667 10000 3695 10091 3700 10092 3700 10000 $$ Schneider
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:04 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 12, 6:04 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 604 PM CDT Tue Jun 12 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Thursday except in and near showers and thunderstorms between 00Z and 14Z Wednesday with MVFR conditions possible. East and southeast winds 10 to 20 knots will diminish to around 5 to 15 knots after 07Z and 09Z Wednesday and then becoming south 15 to 25 knots with gusts to near 30 knots after 15Z to 16Z Wednesday. Winds will be stronger and erratic in and near thunderstorms at all three TAF sites between 00Z and 14Z Wednesday with gusts to 40 to 50 knots or higher. Schneider && .PREV DISCUSSION... /Issued 247 PM CDT Tue Jun 12 2018/ DISCUSSION... We are keeping our eye on a few different features across the region that may spark showers and thunderstorms. One is a boundary that lies from southwest to northeast across the Panhandles from near Bootleg to Beaver. An outflow boundary moving west from western Oklahoma and an upper level short wave trough moving east from Colorado. The best chance of shower and thunderstorm development this afternoon looks to be across the northeast CWA where the boundary that is already across the area interacts with the outflow boundary moving west from Oklahoma. This area also has the best CAPE and wind shear. More showers and thunderstorms are expected to move this way from Colorado and New Mexico late this afternoon and tonight in association with the short wave. Not sure if showers and thunderstorms can get going in the southwest near the boundary, so this area will have the lowest pops through tonight. On Wednesday, some lingering showers and thunderstorms may still be going on across the northeast CWA in the morning, but more showers and thunderstorms are expected to develop in the west ahead of yet another short wave trough. Will leave the forecast dry Thursday through Saturday as the upper level ridge influences our weather. By Sunday, the upper level ridge moves far enough east to allow deeper moisture and several short wave troughs to move across the region again. So, have continued with pops Sunday through the rest of the forecast. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 12, 4:43 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 443 PM CDT Tue Jun 12 2018 OKZ001>003-TXZ001>020-317-131100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 443 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles. Some of the storms may become severe with large hail and damaging winds the main threats. A Severe Thunderstorm Watch is in effect until 11 PM for most of the Texas and Oklahoma Panhandles. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across the Panhandles Wednesday and again Sunday and Monday. Some of the storms may become severe. .SPOTTER INFORMATION STATEMENT... Emergency managers and spotter groups should be ready for activation may be needed this afternoon and this evening. Schneider
In the hours before
Local storm report, Jun 12, 6:39 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL PANHANDLE 35.35N 101.38W
06/12/2018 E1.50 INCH CARSON TX PUBLIC
&&
EVENT NUMBER AMA1800246
LGLocal storm report, Jun 12, 6:45 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 1 S PANHANDLE 35.33N 101.38W
06/12/2018 E1.75 INCH CARSON TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1800247
LGSpecial weather statement, Jun 12, 6:49 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
649 PM CDT TUE JUN 12 2018
OKZ003-130015-
Beaver OK-
649 PM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 715
PM CDT...
At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Englewood to near Slapout.
Movement was east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Gate, Knowles, Elmwood and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3651 10000 3651 10029 3662 10058 3700 10031
3700 10000
TIME...MOT...LOC 2349Z 287DEG 14KT 3696 10002 3666 10012
GuerreroLocal storm report, Jun 12, 7:00 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TORNADO 2 WSW PANHANDLE 35.34N 101.41W
06/12/2018 CARSON TX STORM CHASER
BRIEF LANDSPOUT ON GROUND A MINUT OR LESS REPORTED BY
MULTIPLE CHASERS IN THE AREA.
&&
EVENT NUMBER AMA1800248
MJGLocal storm report, Jun 12, 7:03 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL PANHANDLE 35.35N 101.38W
06/12/2018 E2.50 INCH CARSON TX PUBLIC
&&
EVENT NUMBER AMA1800249
LGLocal storm report, Jun 12, 7:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD PANHANDLE 35.35N 101.38W
06/12/2018 CARSON TX LAW ENFORCEMENT
SINGIFICANT FLOODING IN AND AROUND PANHANDLE. BROADWAY
FROM 1ST TO ELSIE IS IMPASSIBLE. 207 FROM 5TH TO THE
HIGHSCHOOL IS IMPASSIBLE. 1-2 FEET OF WATER OVER
ROADWAYS.
&&
EVENT NUMBER AMA1800250
MJGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 81 min |
| Jun 12, 7:19 PM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
| Jun 12, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 76 min |
| Jun 12, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
| Jun 12, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 72 min |
| Jun 12, 9:22 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| Jun 12, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 44 min |
| Jun 12, 9:49 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 71 min |
| Jun 12, 10:49 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 86 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.